The total branch length of sample genealogies in populations of variable size
Artikel i vetenskaplig tidskrift, 2010

We consider neutral evolution of a large population subject to changes in its population size. For a population with a time-variable carrying capacity we study the distribution of the total branch lengths of its sample genealogies. Within the coalescent approximation we have obtained a general expression— Equation 20—for the moments of this distribution with a given arbitrary dependence of the population size on time. We investigate how the frequency of population-size variations alters the total branch length.

population-size fluctuations

statistical tests

coalescent approximation

single nucleotide polymorphism

evolution

population homozygosity

genealogy

coalescent

varying size

Författare

Anders Eriksson

Göteborgs universitet

Bernhard Mehlig

Göteborgs universitet

Marina Rafajlovic

Göteborgs universitet

Serik Sagitov

Göteborgs universitet

Chalmers, Matematiska vetenskaper, matematisk statistik

Genetics

0016-6731 (ISSN)

Vol. 186 601-611

Ämneskategorier

Sannolikhetsteori och statistik

Genetik

DOI

10.1534/genetics.110.117135